Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Dynamic instability of speckle patterns in nonlinear random media

Not Accessible

Your library or personal account may give you access

Abstract

Linear stability analysis is performed of speckle pattern resulting from multiple, diffuse scattering of coherent light waves in random media with intensity-dependent refractive index (noninstantaneous Kerr nonlinearity). The speckle pattern is shown to become unstable with respect to dynamic perturbations within a certain frequency band, provided that the nonlinearity exceeds some frequency-dependent threshold. Although the absolute instability threshold is independent of the response time of the nonlinearity, the latter significantly affects speckle dynamics (in particular, its spectral content) beyond the threshold. Our results suggest that speckle dynamics becomes chaotic immediately beyond the threshold.

© 2004 Optical Society of America

Full Article  |  PDF Article
More Like This
Propagation of nonlinear waves in disordered media

B. Spivak and A. Zyuzin
J. Opt. Soc. Am. B 21(1) 177-182 (2004)

Mesoscopic physics of photons

Eric Akkermans and Gilles Montambaux
J. Opt. Soc. Am. B 21(1) 101-112 (2004)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (6)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (20)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved